Deformation and stability of surfaces with constant mean curvature

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

For a CMC immersion from a two-dimensional compact smooth manifold with boundary into the Euclidean three-space, we give sufficient conditions under which it has a CMC deformation fixing the boundary. Moreover, we give a criterion of the stability for CMC immersions. Both of these are achieved by using the properties of eigenvalues and eigenfunctions of an eigenvalue problem associated to the second variation of the area functional. In a certain special case, by combining these results, we obtain a ‘visible’ way of judging the stability.

Original languageEnglish
Pages (from-to)145-159
Number of pages15
JournalTohoku Mathematical Journal
Volume54
Issue number1
DOIs
Publication statusPublished - Jan 1 2002
Externally publishedYes

Fingerprint

Constant Mean Curvature
Immersion
Second Variation
Eigenvalues and Eigenfunctions
Manifolds with Boundary
Smooth Manifold
Compact Manifold
Eigenvalue Problem
Euclidean
Sufficient Conditions

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

Deformation and stability of surfaces with constant mean curvature. / Koiso, Miyuki.

In: Tohoku Mathematical Journal, Vol. 54, No. 1, 01.01.2002, p. 145-159.

Research output: Contribution to journalArticle

@article{2c9b17963982422184200feb9d61b531,
title = "Deformation and stability of surfaces with constant mean curvature",
abstract = "For a CMC immersion from a two-dimensional compact smooth manifold with boundary into the Euclidean three-space, we give sufficient conditions under which it has a CMC deformation fixing the boundary. Moreover, we give a criterion of the stability for CMC immersions. Both of these are achieved by using the properties of eigenvalues and eigenfunctions of an eigenvalue problem associated to the second variation of the area functional. In a certain special case, by combining these results, we obtain a ‘visible’ way of judging the stability.",
author = "Miyuki Koiso",
year = "2002",
month = "1",
day = "1",
doi = "10.2748/tmj/1113247184",
language = "English",
volume = "54",
pages = "145--159",
journal = "Tohoku Mathematical Journal",
issn = "0040-8735",
publisher = "Tohoku University, Mathematical Institute",
number = "1",

}

TY - JOUR

T1 - Deformation and stability of surfaces with constant mean curvature

AU - Koiso, Miyuki

PY - 2002/1/1

Y1 - 2002/1/1

N2 - For a CMC immersion from a two-dimensional compact smooth manifold with boundary into the Euclidean three-space, we give sufficient conditions under which it has a CMC deformation fixing the boundary. Moreover, we give a criterion of the stability for CMC immersions. Both of these are achieved by using the properties of eigenvalues and eigenfunctions of an eigenvalue problem associated to the second variation of the area functional. In a certain special case, by combining these results, we obtain a ‘visible’ way of judging the stability.

AB - For a CMC immersion from a two-dimensional compact smooth manifold with boundary into the Euclidean three-space, we give sufficient conditions under which it has a CMC deformation fixing the boundary. Moreover, we give a criterion of the stability for CMC immersions. Both of these are achieved by using the properties of eigenvalues and eigenfunctions of an eigenvalue problem associated to the second variation of the area functional. In a certain special case, by combining these results, we obtain a ‘visible’ way of judging the stability.

UR - http://www.scopus.com/inward/record.url?scp=0036492253&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0036492253&partnerID=8YFLogxK

U2 - 10.2748/tmj/1113247184

DO - 10.2748/tmj/1113247184

M3 - Article

AN - SCOPUS:0036492253

VL - 54

SP - 145

EP - 159

JO - Tohoku Mathematical Journal

JF - Tohoku Mathematical Journal

SN - 0040-8735

IS - 1

ER -